Alert archive / Georgia / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 22, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 17, 2003, 4:46 PM EST for Berrien County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 17, 2003, 4:46 PM EST (21:46 UTC)
- Expired
- Mar 17, 2003, 5:15 PM EST
- In force
- 29 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
County Berrien County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.8 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 157 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 499 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
352 WUUS52 KTAE 172146 SVRTLH GAC019-172215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 446 PM EST MON MAR 17 2003 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BERRIEN COUNTY IN GEORGIA * UNTIL 515 PM EST * AT 446 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS 3 MILES WEST OF NASHVILLE...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BERRIEN CO AIRPORT BY 450 PM EST... WEBER BY 455 PM EST... ALAPAHA BY 505 PM EST... GLORY...BANNOCKBURN BY 510 PM EST... IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3128 8338 3113 8326 3129 8305 3146 8320 $$ 8-JAMSKI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 17, 1:45 PM EST, 3 hours 1 minute earlier.
Area forecast discussion, Mar 17, 1:45 PM EST, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 145 PM EST MON MAR 17 2003 SURFACE LOW NEAR PNS MOVING SLOWLY TO THE NE...WITH WARM FRONT OVER N FL. WARM SECTOR OVER N FL & THE COASTAL WATERS HAS BEEN THE LOCATION OF THE MOST INSTABILITY & TSTM DEVELOPMENT. THE UPPER LOW WAS OVER CENTRAL MISS. AREA 88D RADARS HAVE AREA OF SHOWERS & EMBEDDED TSTMS MOVING E-NE...& GOOD CHANCE TO LIKELY POP IN FORECAST. AT THIS TIME NO SEVERE STORMS HAVE BEEN DETECTED...BUT SPC HAS PUT CWA IN SLIGHT RISK REST OF TODAY & TONIGHT. LOOKS TO BE MARGINAL & COVERAGE WOULD BE LOW WITH LIMITING FACTORS. HAVE INCREASED EVENING & OVERNIGHT POP TO 30-50% WITH EXPECTED LIFT & FACTORS AS SURFACE & UPPER LOW LIFT NE ACROSS CWA. MODELS...ESPECIALLY THE GFS...HAVE A GOOD HANDLE ON MAIN FEATURES AS SURFACE LOW & UPPER LOW EXPECTED TO GRADUALLY MOVE E-NE TONIGHT. WILL SEE SOME SHOWERS & ISOLATED TSTMS MAINLY THIS EVENING...THEN SMALLER CHANCE OF SHOWERS AFTER MID-NIGHT. THEN ON TUESDAY...SOME DRYING IS SEEN IN MODELS AS MEAN RH GOES TO LESS THAN 50%. RIGHT NOW HAVE SMALL CHANCE IN ZONES...& MAY TAKE IT OUT. TUESDAY NIGHT INTO WEDNESDAY...SOUTH FLOW GRADUALLY INCREASES...BUT ENERGY & LIFT STAY OFF TO THE NORTH OF THE CWA. ON WEDNESDAY...SOME LIFT & INSTABILITY RETURNS TO THE CWA FOR A SMALL CHANCE AGAIN...BUT MAIN DYNAMICS FOCUSING OUT WEST WITH THE DEVELOPING UPPER & SURFACE LOW. WE WILL SEE A GRADUALLY INCREASE IN POP INTO THURSDAY AS THE SYSTEM APPROACHES. THEN THE COLD FRONT PASSES THROUGH ON FRIDAY. THEN SOME DRYING INTO SATURDAY. MODEL TEMPS SEEM A BIT TOO WARM WITH EXPECTED CLOUDS & CHANCES OF RAIN...SO WILL GO LOWER END. MARINE: WINDS & SEAS REMAINING BELOW SCEC OR SCA. MAY GET CLOSE TO SCEC LATER TONIGHT AS THE SURFACE LOW PUSHES NE. THEN IT APPEARS THEY WILL STAY DOWN UNTIL THURSDAY AS THE GRADIENT TIGHTENS AHEAD OF THE NEXT SYSTEM. FIRE WEATHER: RH VALUES EXPECTED TO REMAIN ABOVE 35% THROUGH THE END OF THE WEEK. PRELIMINARY NUMBERS... TLH 059 081 060 083 7223 PFN 062 079 064 079 6223 DHN 058 079 061 081 6223 ABY 057 079 061 081 7223 VLD 059 081 061 083 7223 CTY 062 082 062 085 6223 .TLH... AL...NONE. GA...NONE. FL...NONE. MCT
Hazardous weather outlook, Mar 17, 8:05 AM EST, 8 hours 41 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-181100- HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE TALLAHASSEE FL 805 AM EST MON MAR 17 2003 THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE AREA. AN UPPER LEVEL DISTURBANCE AND AN ASSOCIATED SURFACE LOW OVER SOUTHERN MISSISSIPPI...WILL BOTH LIFT OFF TO THE NORTHEAST. AN ISOLATED STRONG TO SEVERE THUNDERSTORM WILL BE POSSIBLE TODAY AND TONIGHT AS THE SYSTEMS MOVE NORTHEAST. OTHERWISE...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL SPREAD FROM WEST TO EAST OVER THE AREA TODAY AND TONIGHT. SOME HEAVY RAIN WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ONLY ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE AFTERNOON AND EARLY EVENING TUESDAY AND WEDNESDAY. SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE THURSDAY AND FRIDAY WITH THE APPROACH AND PASSAGE OF A COLD FRONT. THE STORM PREDICTION CENTER HAS THE TRI-STATE REGION HIGHLIGHTED WITH A SLIGHT RISK OF SEVERE WEATHER TUESDAY AND WEDNESDAY. THE THREAT OF SEVERE WEATHER MAY CONTINUE INTO EARLY FRIDAY UNTIL THE COLD FRONT PUSHES THROUGH. WINDS AND SEAS ARE EXPECTED TO INCREASE OVER THE COASTAL WATERS TO ADVISORY LEVELS ON THURSDAY AHEAD OF THE FRONT. CURRENTLY...THE WEEKEND LOOKS TO BE RAIN FREE. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT...DUE TO THE LIMITED POTENTIAL OF SEVERE STORMS. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. 7-TREXLER
Nearby
Severe Thunderstorm Warnings in Georgia, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.